To ilovecats - and - other diabetics

Discussion in 'Fibromyalgia Main Forum' started by JLH, Sep 20, 2005.

  1. JLH

    JLH New Member

    Faye and others,

    I wanted to ask you about your diabetic neuropathy in your feet.

    My feet are turning red on the top of the foot (both feet) and when I touch them, they are sore and tender. The soreness may be from where they have been terribly swollen for a couple months and now the swelling has gone down.

    Sometimes, when I sit too long, they will be rather purple color.

    They are not numb, though. Only the right foot--the big toe and the one next to it are numb and tingley because of my pinched nerve in my back. It causes my leg, foot, and those 2 toes to be numb.

    Is this the starting of neuropathy?

    ALSO, GOOD NEWS!!!!!

    When I last went to the Endo, he told me that there was a new shot out that I could give myself to help me lose weight. I would have to take it 2 x day.

    He gave me a new med - Prandin to take 2 tabs right before I eat to help my sugar go down by 2 hrs after eating. He also took me off Amaryl pills and put me on Glucophage. I still continue with my Lantus insulin.

    As soon as he knows how my new meds are doing (in 2 months), he will start me on these shots to lose weight.

    I asked my daughter, the one who is a doctor, about it and she said it was something new that the Endos where she works are so excited about--how it is really supposed to help their diabetic patients! This shot is only for diabetics.

    Sounds good doesn't it!!

    I wish I could remember the name of it. If you are interested, I'll email my daughter so I will have her reply in print where I won't forget it!!


    Hugs,
    Janet
  2. ilovecats94

    ilovecats94 New Member

    Janet,
    I don't know as I only have spots that are red, small ones. I don't have purple places on my feet. I do have quite a lot of spider veins all over my feet.

    My pinkie toe on my left foot is sore all the time, but I don't know why.

    I get stabbing pains in my toes/feet when my sugar is too high. I try to keep my sugar down, but it is really hard as I have been trying to lose weight. Not doing too well on it though lately.

    I have more numbness on my big toes. It is more like a loss of sensation than total numbness.

    Byetta is the shot your endo is talking about. Matt was on it and it made his stomach hurt, so he quit it. I can't take it because it causes a slower digestive track and I have gastroparesis and am on Reglan before meals.

    I'm on Humalog and Humulin N insulins. I am type 2 diabetes.

    Yeah, the Byetta is great for people who can take it. I still have the sample pen in my refrigerator. Just in case he wants Matt to go back on it to try it. Surely wish I could use it. :( Oh well...

    Big hugs,
    Faye
    I'm having problems seeing since I started to use moisturizer again and apparently am getting it too close to my eyes. It is causing blurred vision. Sorry I haven't been here much because I've been sick since Saturday and going to bed around 10 or 11 at night.
  3. JLH

    JLH New Member

    Yes, the shot is for Type 2 diabetics. That is what I am.

    Faye said the name of the shot is Byetta.

    My daughter told me, when I first told her about them, that there is actually 2 different meds that are out to do the same thing. Faye, maybe your husband could take the other type! It's too bad that you can't take them -- but then from your pic, you don't need them anyway!!!!

    When I recently showed this Endo my feet, you couldn't tell how red they were because they had turned this pink & red spotted color! Because of the Raynaud's Syndrome that I have, it affects my skin color in my arms and hands, as well as my legs and feet. If I am rather cold, they are shades of purple with big white spots/splotches on them, or if I am in a hot environment, they are red with white spots/splotches, and just sometimes pink with spots. When it's a comfortable temp, they are rather "normal" looking--that's when you can tell my feet are really red on top.

    So when I showed the Endo my feet, he just glanced at them and said "oh, that's neuropathy" and changed the subject!

    I just don't know what to do for neuropathy!!

    Sorry, Faye, that you haven't been feeling well. I understand. I, too, when not feeling well, don't get on the board as much, if at all for a few days at a time.

    Hope you get to feeling better,

    Take care and Hugs,
    Janet
  4. ilovecats94

    ilovecats94 New Member

    Janet,
    Matt is my son who is 25 years old and has had type 2 for 11 years. My other older son, John, has had type 2 for 6 years and he is on pills and 26 years old.

    Michael is my hubby and thankfully he doesn't have diabetes, but has glaucoma since he was 35. He is now 52.

    I tried to get on here a bit ago and couldn't, so went back to buying some music I wanted to make my own CD. I just started to do this and it is becoming infectious. lol

    I can stay up some nights, but not all nights as I need to end up catching up on my sleep.

    The only thing to do for neuropathy is to try to keep your blood sugar as normal (low) as possible and it is really hard to do that when one is trying to lose weight.

    Nancy, I didn't know you had diabetes too? Yes, the new injectable med works for type 2. It comes in a pen, but I don't know how often Matt was supposed to take it.

    Janet, I have gained about 20 pounds since that photo was taken. I look horrible. Really!

    Had a bladder infection that came on suddenly Saturday morning and when I got to the doctor's office (they take urgent care on Saturdays from 9 to noon), I had a temp of 101.3, plus blood in my urine. I was in horrible pain. So grateful that I had Lortabs to take when I got home. I wrote a post about it all. It was very long. I'm surprised so many people were kind enough to answer it.

    Point was that now, since July, my family doc doesn't take our insurance anymore and yet the insurance company said they renewed with them on July 1. Hubby has talked to insurance company and docs office and we are just going to file the bills as claims with our PPO.

    I have to go back to the doctor for a recheck on 9/30. The other bill was $101 and I put that on a credit card. Have no idea what this one will be. We can't decide what to do because this doc gives me Xanax and Lortabs and I don't think I'll get those from another doc. So, I'm sort of in a rock and a hard place.

    Thanks, I'm feeling a lot better now. I don't think I had been sick in over 1 & 1/2 years.

    BTW, the neuropathy is worse for me at night when I go to bed. Probably because my blood sugar is the highest then. I take insulin before I go to bed.

    Big hugs,
    Faye